A case of imipramine-associated immune thrombocytopenia


AKSOY A., ERDURAN E. , GEDIK Y.

TURKISH JOURNAL OF PEDIATRICS, vol.51, no.3, pp.275-278, 2009 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 51 Issue: 3
  • Publication Date: 2009
  • Title of Journal : TURKISH JOURNAL OF PEDIATRICS
  • Page Numbers: pp.275-278

Abstract

Drug-induced immune thrombocytopenia (DITP), excluding heparin-induced thrombocytopenia, is relatively uncommon. It is characterized by drug-dependent antibodies that bind to the platelets and cause their destruction when the responsible drug is ingested or injected. Imipramine is a tricyclic antidepressant drug that is one of those used widely for primary enuresis nocturna, attention deficit hyperactivity disorder, depression, and anxiety disorder in children and adolescents. Imipramine rarely causes hematological abnormalities. A five-year-old boy with imipramine-associated antiglobulin-positive immune thrombocytopenia is reported herein, and we also discuss the possible pathogenesis of drug-associated thrombocytopenia.